You are here:

Birth Control/Stopping Lo Loestrin


I am in my 40s and was on Lo Loestrin a little over a year for ovarian cysts. (Had a hysterectomy 4 years ago.) A small cyst (but big enough that it hurt) turned up anyway a few months later, but I stayed on the pill. Then I began to suspect the Lo Loestrin was worsening my existing depression and anxiety, and what I read supported that link. So I quit taking it about three weeks ago. My question is: How long before the effects of the Lo Loestrin are gone? The depression is always worse at this time of year, but I had hoped for at least a little improvement after stopping the pill. Thanks very much for your help!

Hello Jean,

After one stops the pill, the hormones are out of your system within a few days, and any other effect of the pill should be gone within a week or so.  Any depression you're having now 3 weeks after stopping the pill probably has nothing to do with the pill.

Birth Control

All Answers

Answers by Expert:

Ask Experts


Norman Solberg


I am an OB-GYN physician. I can answer almost any question related to women's health.


35 years in an active OB-GYN practice.

Fellow, American College of Obstetrics and Gynecology

MD OB-GYN specialist

©2016 All rights reserved.